Alert archive / Alabama / Tornado Warnings in 2022

Tornado Warning 65, NWS Birmingham, AL

November 30, 2022Barbour County, Alabama

NWS Birmingham, AL issued this tornado warning at Nov 30, 2022, 6:14 AM CST for Barbour County, Alabama. It was in force for 18 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 30, 2022, 6:14 AM CST (12:14 UTC)
Expired
Nov 30, 2022, 6:32 AM CST
In force
18 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Barbour County, AL

The radar

The Ft Rucker radar (KEOX), 36 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 30, 6:15 AM CSTTORNADO3 Ne Texasville, AL4 CHICKEN HOUSES DAMAGED NEAR BAKERHILL NEAR BUD GARY RD AND ALABAMA HWY 131. TDS ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 0.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2022-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2022-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 365 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
915 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
365 m²/s²
0-3 km storm-relative helicity
423 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

383 
WFUS54 KBMX 301214
TORBMX
ALC005-301245-
/O.NEW.KBMX.TO.W.0065.221130T1214Z-221130T1245Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Birmingham AL
614 AM CST Wed Nov 30 2022

The National Weather Service in Birmingham has issued a

* Tornado Warning for...
  Southeastern Barbour County in southeastern Alabama...

* Until 645 AM CST.
    
* At 614 AM CST, a severe thunderstorm capable of producing a tornado
  was located near Texasville, or 13 miles northwest of Abbeville,
  moving east at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Richards Crossroads, Texasville, Millers Ford and Baker Hill. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3169 8546 3179 8547 3183 8513 3179 8513
      3178 8514 3176 8513 3177 8515 3175 8518
      3174 8521 3171 8521 3170 8522 3171 8541
      3169 8542
TIME...MOT...LOC 1214Z 269DEG 40KT 3175 8536 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

87/Grantham
3 follow-up statements
621 
WWUS54 KBMX 301220
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
620 AM CST Wed Nov 30 2022

ALC005-301245-
/O.CON.KBMX.TO.W.0065.000000T0000Z-221130T1245Z/
Barbour AL-
620 AM CST Wed Nov 30 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 AM CST FOR
SOUTHEASTERN BARBOUR COUNTY...
        
At 620 AM CST, a confirmed tornado was located over Richards
Crossroads, or 12 miles southwest of Eufaula, moving east at 45 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Richards Crossroads and Baker Hill. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3171 8536 3177 8537 3182 8513 3179 8513
      3178 8514 3176 8513 3177 8515 3175 8518
      3174 8521 3171 8521 3170 8522
TIME...MOT...LOC 1220Z 269DEG 39KT 3175 8528 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

87/Grantham
381 
WWUS54 KBMX 301228
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
628 AM CST Wed Nov 30 2022

ALC005-301245-
/O.CON.KBMX.TO.W.0065.000000T0000Z-221130T1245Z/
Barbour AL-
628 AM CST Wed Nov 30 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 AM CST FOR
SOUTHEASTERN BARBOUR COUNTY...
        
At 628 AM CST, a confirmed tornado was located near Richards
Crossroads, or 9 miles south of Eufaula, moving east at 45 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southeastern Barbour County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3170 8525 3179 8526 3182 8513 3179 8513
      3178 8514 3176 8513 3177 8515 3175 8518
      3174 8521 3171 8521 3170 8522
TIME...MOT...LOC 1228Z 269DEG 40KT 3175 8517 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

87/Grantham
518 
WWUS54 KBMX 301232
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
632 AM CST Wed Nov 30 2022

ALC005-301242-
/O.CAN.KBMX.TO.W.0065.000000T0000Z-221130T1245Z/
Barbour AL-
632 AM CST Wed Nov 30 2022

...THE TORNADO WARNING FOR SOUTHEASTERN BARBOUR COUNTY IS
CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

LAT...LON 3170 8525 3179 8526 3182 8513 3179 8513
      3178 8514 3176 8513 3177 8515 3175 8518
      3174 8521 3171 8521 3170 8522
TIME...MOT...LOC 1232Z 269DEG 40KT 3175 8511 

$$

87/Grantham

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Nov 30, 6:01 AM CST, 13 minutes earlier.

Area forecast discussion, Nov 30, 6:01 AM CST, 13 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
601 AM CST Wed Nov 30 2022

...New AVIATION...

.SHORT TERM...
(Today through Thursday)
Issued at 340 AM CST WED NOV 30 2022

The cold front is now entering NW Alabama, well behind the
squall-line that is associated with the line of showers and
storms. Meanwhile ahead of the squall line several supercells
continue to develop and slide east-northeast. Really looks like
the squall line will be absorbing these cells in across the I-85
corridor over the next hour and then moving through the SE by 8 AM
if not earlier. Behind the line temperatures will remain in the
50s and 60s this morning until the front begins to push through.
Temperatures will like drop across the north through the
afternoon. Dry and cold tonight, with freezing temperatures across
much of the area. High pressure quickly builds in Thursday with
dry conditions expected through the day. Highs will be in the 50s
to near 60 on Thursday.

16

&&

.LONG TERM...
(Friday through Tuesday)
Issued at 340 AM CST WED NOV 30 2022

By late week, temperatures will begin to rebound, with highs in the
upper 50s to low 60s on Friday and pushing 70 by Saturday. Rain
chances will return as a trough approaches from the northwest on
Saturday, bringing a weak surface front through the region. Rain
amounts will be generally light during the day Saturday and will
clear out during the evening hours. There are some model
discrepancies in regards to instability. A stray thunderstorm can
not be ruled out from Friday night through Saturday night, but
chances are too low to mention at this time.

The first half of next week will see an unsettled pattern with
pulses of energy that will keep precipitation chances elevated
through Wednesday, especially over the northern part of the CWA.
Southern areas will remain mostly dry, with only slight PoPs being
introduced through the rest of the forecast period. Daily high
temperatures for Sunday through Wednesday will range from the 60s
to the upper 70s across the area, with southern areas possibly
approaching 80 on Monday and Tuesday where rain chances are lower
and sunshine will prevail.

12

&&

.AVIATION...
(12Z TAFS)
Issued at 600 AM CST WED NOV 30 2022

The main squall line is now on top of TOI and will be there for an
hour. Improving conditions through the day. Winds will be gusty
through the day withe northwesterly winds of 10 to 15 kts with
higher gusts. Skies clear after 21z and then remain that way
through the rest of the period with winds dissipating to less than
5 kts after 6z.

16

&&

.FIRE WEATHER...

Ongoing showers and storms will be occurring in the southeast
during the morning, then dry air moves in after Noon. This system
will usher in drier air Thursday, with rain free conditions
through Friday. Minimum RH on Thursday will fall into the 25-35
percent range but then rebound on Friday with the approach of the
next system.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     58  28  54  33 /  20   0   0   0
Anniston    61  30  57  37 /  30   0   0   0
Birmingham  59  32  55  39 /  10   0   0   0
Tuscaloosa  59  32  55  38 /  10   0   0   0
Calera      62  33  56  39 /  20   0   0   0
Auburn      65  34  57  39 /  80   0   0   0
Montgomery  67  33  59  38 /  50   0   0   0
Troy        69  33  59  39 /  80   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...16
LONG TERM....12
AVIATION...16
Hazardous weather outlook, Nov 29, 5:19 PM CST, 12 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
519 PM CST Tue Nov 29 2022

ALZ011>015-017>050-010230-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
519 PM CST Tue Nov 29 2022

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

A threat for severe storms exists across all of Central Alabama
through 8 AM Wednesday. Threats include tornadoes, damaging winds
70 to 80 mph, and hail up to golf ball size. The highest risk for
these threats is along and west of Interstate 65. Heavy rainfall may
also result in localized flooding. Amounts of 2 to 4 inches with
locally higher amounts are possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Ongoing severe storms are possible through 8AM Wednesday morning
south of I-85. Heavy rainfall will continue to pose the threat of
localized flooding.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
through Wednesday morning.

In the hours before

Local storm report, Nov 30, 3:45 AM CST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
345 AM CST WED NOV 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     FLASH FLOOD      2 NE LEEDS              33.57N 86.52W
11/30/2022                   ST. CLAIR          AL   911 CALL CENTER

            FLOODING REPORTED NEAR THE INTERSTATE 20
            JUNCTION WITH OLD LEEDS ROAD CR136 NEAR
            LEEDS VIA SOCIAL MEDIA.

&&

JH
Local storm report, Nov 30, 4:56 AM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
456 AM CST WED NOV 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 AM     TORNADO          2 NNE BOYLSTON          32.45N 86.26W
11/30/2022                   MONTGOMERY         AL   EMERGENCY MNGR

            TDS ON RADAR. DAMAGE TO MULTIPLE HOMES AND
            MANUFACTURED HOMES ON DUNN LN AND WILLIAMS
            DRIVE. INJURIES REPORTED.

&&

14
Local storm report, Nov 30, 5:00 AM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
500 AM CST WED NOV 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 AM     TORNADO          1 NNW TALLAPOOSA WATER  32.46N 86.20W
11/30/2022                   MONTGOMERY         AL   EMERGENCY MNGR

            TDS. POWERLINES DOWN ON 231 BRIDGE AND IN
            TALLAPOOSA RIVER. ROADWAY IMPASSABLE.

&&

14
Special weather statement, Nov 30, 5:43 AM CST, 31 minutes before
Special Weather Statement
National Weather Service Birmingham AL
543 AM CST Wed Nov 30 2022

ALZ050-301230-
Barbour AL-
543 AM CST Wed Nov 30 2022

...Strong thunderstorms will impact portions of Barbour County
through 630 AM CST...

At 543 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Boot Hill to near Ariton. Movement was
east at 55 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Eufaula, Clio, Clayton, Louisville, Blue Springs, Tyler Crossroads,
Doster, Gaino, Blue Springs State Park, Osco, Texasville, Richards
Crossroads, White Oak, Boot Hill, Millers Ford, Clayton Municipal
Airport and Baker Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 600 AM CST for southeastern
Alabama.

&&

LAT...LON 3165 8572 3169 8572 3174 8570 3177 8567
      3186 8568 3189 8565 3195 8508 3190 8511
      3189 8513 3178 8514 3176 8513 3177 8515
      3174 8521 3170 8522 3171 8541 3162 8542
      3162 8575
TIME...MOT...LOC 1143Z 265DEG 49KT 3183 8573 3163 8574

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

87/Grantham
Local storm report, Nov 30, 5:51 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
551 AM CST WED NOV 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 AM     TORNADO          2 S BLUE RIDGE          32.47N 86.19W
11/30/2022                   ELMORE             AL   EMERGENCY MNGR

            TDS. NUMEROUS HOMES DAMAGED AND TREES DOWN
            NEAR HWY 231 AND JASMINE HILL RD. DAMAGE
            CONTINUES ALONG WILLOW SPRINGS RD TO REDLAND
            RD.

&&

14
Local storm report, Nov 30, 5:58 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
558 AM CST WED NOV 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     TORNADO          4 NNW EMERALD MOUNTAIN  32.51N 86.13W
11/30/2022                   ELMORE             AL   EMERGENCY MNGR

            TDS. STRUCTURAL DAMAGE REPORTED ALONG
            FIRETOWER RD.

&&

14

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 6:09 PM CSTSevere Thunderstorm WarningBMXFayette, Walker51 min
Nov 29, 6:12 PM CSTSevere Thunderstorm WarningBMXLamar63 min
Nov 29, 6:27 PM CSTTornado WarningBMXLamar29 min
Nov 29, 6:52 PM CSTSevere Thunderstorm WarningBMXWalker38 min
Nov 29, 6:58 PM CSTAreal Flood AdvisoryBMXBlount, Fayette, Jefferson, Walker5 hr
Nov 29, 7:55 PM CSTSpecial Weather StatementBMXCalhoun, Cherokee, Cleburne, Etowah, St. Clair80 min
Nov 29, 7:57 PM CSTAreal Flood AdvisoryBMXBlount, Etowah, St. Clair4 hr
Nov 29, 8:16 PM CSTTornado WarningBMXSumter45 min
Nov 29, 9:22 PM CSTSevere Thunderstorm WarningBMXGreene, Sumter68 min
Nov 29, 9:33 PM CSTAreal Flood AdvisoryBMXJefferson2 hr
Nov 29, 9:35 PM CSTAreal Flood AdvisoryBMXCalhoun, St. Clair, Talladega2 hr
Nov 29, 9:45 PM CSTTornado WarningBMXGreene, Hale35 min
Nov 29, 11:02 PM CSTSpecial Weather StatementBMXLamar43 min
Nov 29, 11:09 PM CSTAreal Flood AdvisoryBMXBibb, Jefferson, Shelby4 hr
Nov 30, 12:00 AM CSTSevere Thunderstorm WarningBMXFayette, Pickens, Tuscaloosa, Walker60 min
Nov 30, 12:13 AM CSTAreal Flood AdvisoryBMXFayette, Lamar, Marion3 hr
Nov 30, 12:27 AM CSTSevere Thunderstorm WarningBMXBlount, Jefferson59 min
Nov 30, 12:29 AM CSTTornado WarningBMXWalker9 min
Nov 30, 12:42 AM CSTFlash Flood WarningBMXJefferson, Shelby3 hr
Nov 30, 12:51 AM CSTTornado WarningBMXMarengo54 min
Nov 30, 12:56 AM CSTTornado WarningBMXBlount15 min
Nov 30, 1:10 AM CSTSevere Thunderstorm WarningBMXSt. Clair, Shelby50 min
Nov 30, 1:16 AM CSTSpecial Weather StatementBMXBibb, Shelby, Talladega74 min
Nov 30, 1:28 AM CSTSpecial Weather StatementBMXCalhoun, Talladega47 min
Nov 30, 1:34 AM CSTSevere Thunderstorm WarningBMXCalhoun, Talladega31 min
Nov 30, 1:56 AM CSTSevere Thunderstorm WarningBMXClay, Cleburne, Randolph49 min
Nov 30, 1:57 AM CSTAreal Flood AdvisoryBMXBibb, Greene, Hale, Jefferson, Pickens, Sumter and 1 more3 hr
Nov 30, 1:57 AM CSTTornado WarningBMXDallas48 min
Nov 30, 2:14 AM CSTAreal Flood AdvisoryBMXCalhoun, Cleburne, St. Clair, Shelby, Talladega3 hr
Nov 30, 2:28 AM CSTTornado WarningBMXAutauga, Lowndes47 min
Nov 30, 3:01 AM CSTTornado WarningBMXElmore, Montgomery59 min
Nov 30, 3:43 AM CSTTornado WarningBMXMacon, Tallapoosa12 min
Nov 30, 3:59 AM CSTRiver Flood WarningBMXJefferson61 min
Nov 30, 5:10 AM CSTSevere Thunderstorm WarningBMXPike50 min
Nov 30, 5:43 AM CSTSpecial Weather StatementBMXBarbour47 min
Nov 30, 5:52 AM CSTSevere Thunderstorm WarningBMXBarbour41 min

Nearby

Tornado Warnings in Alabama, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.